MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE PLASTIC HANDLE

KARL STORZ SE & CO. KG CLICKLINE PLASTIC HANDLE
Model Number 33121
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Arcing (2583); Device Damaged by Another Device (2915); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: during surgery, the physician got a slight burn on the hand while using our clickline instruments in conjunction with monopolar current.The customer uses our handle 33121 in combination with the monopolar cable (b)(6) from erbe medizintechnik.When the cable is plugged in, it does not close tightly, leaving a small gap.The injury occurred during spray coagulation, which requires a relatively high voltage.Cross reference mdr: 9610617-2025-01486.9610617-2025-01497.9610617-2025-01499.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.Cross reference complaint id: (b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Since the affected item was not sent in for inspection, this reinvestigation was done based on two sources of information: information provided by the customer and research report by the product specialist service.The analysis shows that the risk of electrical breakdowns and burns was significantly increased by the specific application situation.The user used an unsuitable connection cable (erbe 20192-104), which meant that the hf connection of the 33121 handle was not completely insulated.In addition, the maximum technically permissible peak voltage of 3.0 kvp was significantly exceeded.Another decisive factor was that the index finger was positioned directly below the uninsulated connection, which further increased the risk of an electrical breakdown.The incident could most likely have been avoided if the user had used the correct connection cable (e.G., karl storz 26005m) and adhered to the recommended voltage settings.The improper selection of components and the positioning of the finger thus contributed significantly to the damage.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE PLASTIC HANDLE
Common Device Name
CLICKLINE PLASTIC HANDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22919590
Report Number9610617-2025-01498
Device Sequence Number10231129
Product Code GCJ
UDI-Device Identifier04048551001097
UDI-Public04048551001097
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33121
Device Catalogue Number33121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown